Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access September 25, 2015

A class of zero divisor rings in which every graph is precisely the union of a complete graph and a complete bipartite graph

  • Syed Khalid Nauman EMAIL logo and Basmah H. Shafee
From the journal Open Mathematics


Recently, an interest is developed in estimating genus of the zero-divisor graph of a ring. In this note we investigate genera of graphs of a class of zero-divisor rings (a ring in which every element is a zero divisor). We call a ring R to be right absorbing if for a; b in R, ab is not 0, then ab D a. We first show that right absorbing rings are generalized right Klein 4-rings of characteristic two and that these are non-commutative zero-divisor local rings. The zero-divisor graph of such a ring is proved to be precisely the union of a complete graph and a complete bipartite graph. Finally, we have estimated lower and upper bounds of the genus of such a ring.


[1] Beck I., Coloring of commutative rings; J. Algebra 116 (1988) 208-266.Search in Google Scholar

[2] Remond S.P., The zero-divisor graph of a non-commutative ring, Internet J. Commutative Rings I(4) (2002) 203-211.Search in Google Scholar

[3] Anderson D.F., Livengston P.S., The zero-divisor graph of a commutative ring, J. Algebra, 217 (1999) 434-447.Search in Google Scholar

[4] Wang Hsin-Ju, Zero-divisor graphs of genus one, J. Algebra, 304 (2006), 666-678.10.1016/j.jalgebra.2006.01.057Search in Google Scholar

[5] Wickham C., Rings whose zero-divisor graphs have positive genus, J. Algebra, 321 (2009), 377-383.10.1016/j.jalgebra.2008.09.040Search in Google Scholar

[6] Wu T., On directed zero-divisor graphs of finite rings, Discrete Math. 296 (2005) 73-86.10.1016/j.disc.2005.03.006Search in Google Scholar

[7] Bell H.E., Near-rings, in which every element is a power of itself, Bull. Aust. Math. Soc. 2. (1970) 363-368.10.1017/S0004972700042052Search in Google Scholar

[8] Cohn P.M., Reversible rings, Bull. London Math. Soc. 31, No. 6, (1999), 641-648.10.1112/S0024609399006116Search in Google Scholar

[9] Lambek J., On the representation of modules by sheaves of factor modules, Canad. Math. Bull. 14 (1971) 359-368.10.4153/CMB-1971-065-1Search in Google Scholar

[10] Marks G., A taxonomy of 2-primal rings, J. Algebra, 266, (2003), 494-520.10.1016/S0021-8693(03)00301-6Search in Google Scholar

[11] Marks G., Duo rings and Ore extensions, J. Algebra, 280, (2004) 463-471.10.1016/j.jalgebra.2004.04.018Search in Google Scholar

[12] Shafee B.H., Nauman S.K., On extensions of right symmetric rings without identity, Adv. Pure Math., (2014) 4, 665-673.10.4236/apm.2014.412075Search in Google Scholar

[13] Mohar B., Thomassen C., Graphs on Surfaces, Johns Hopkins University Press, Baltimore, 2001.Search in Google Scholar

[14] White A. T., Graphs, Groups, and Surfaces, North-Holland, Amsterdam, 1973.Search in Google Scholar

Received: 2015-2-22
Accepted: 2015-8-13
Published Online: 2015-9-25

© 2015

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 28.2.2024 from
Scroll to top button